Advertisement

On the second moduli of continuity

  • S. V. Konyagin
Article

Abstract

We prove an inequality for the second moduli of continuity of continuous functions. Applying this inequality, we construct a nonnegative nonincreasing continuous function ω on [0, +g8) that vanishes at zero and is such that the function ω(δ)/δ 2 decreases on (0, +g8) while ω is not asymptotically (as δ → 0) equivalent to the second modulus of continuity of any continuous function.

Keywords

Continuous Function Fourier Series STEKLOV Institute Wide Class Closed Interval 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    H. Lebesgue, “Sur la représentation trigonométrique approchée des fonctions satisfaisant à une condtition de Lipschitz,” Bull. Soc. Math. France 38, 184–210 (1910).zbMATHMathSciNetGoogle Scholar
  2. 2.
    S. M. Nikol’skii, “Fourier Series of Functions with a Given Modulus of Continuity,” Dokl. Akad. Nauk SSSR 52(3), 191–194 (1946).Google Scholar
  3. 3.
    V. É. Geit, “On Functions Which Are the Second Modulus of Continuity,” Izv. Vyssh. Ucheb. Zaved, Mat., No. 9, 38–41 (1998) [Russ. Math. 42 (9), 36–38 (1998)].Google Scholar
  4. 4.
    V. É. Geit, “On the Exactness of Certain Inequalities in Approximation Theory,” Mat. Zametki 10(5), 571–582 (1971) [Math. Notes 10 (5), 768–776 (1971)].MathSciNetGoogle Scholar
  5. 5.
    V. É. Geit, “Imbedding Theorems for Certain Classes of Periodic Continuous Functions,” Izv. Vyssh. Ucheb. Zaved, Mat., No. 4, 67–77 (1972).Google Scholar
  6. 6.
    I. A. Shevchuk, “Some Remarks on Functions of the Type of the Modulus of Continuity of Order k ≥ 2,” in Problems of Approximation Theory and Its Applications (Inst. Mat., Akad. Nauk Ukr. SSR, Kiev, 1976), pp. 194–199.Google Scholar

Copyright information

© Pleiades Publishing, Ltd. 2010

Authors and Affiliations

  • S. V. Konyagin
    • 1
  1. 1.Steklov Mathematical InstituteRussian Academy of SciencesMoscowRussia

Personalised recommendations